Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 31, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 8, 2005, 3:57 PM CDT for Howard County, Saline County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2005, 3:57 PM CDT (20:57 UTC)
- Expired
- Jun 8, 2005, 9:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Howard County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 115 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2764 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 082057
FFWEAX
MOC089-195-090245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
357 PM CDT WED JUN 8 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOWARD COUNTY IN CENTRAL MISSOURI
SALINE COUNTY IN CENTRAL MISSOURI
* UNTIL 945 PM CDT
* AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...MARSHALL...ARMSTRONG...ARROW ROCK...ESTILL...FAYETTE...
GILLIAM...GLASGOW...LISBON...MIAMI AND NAPTON.
RADAR INDICATES OVER TWO INCHES OF RAINFALL HAVE OCCURRED IN
NORTHERN HOWARD COUNTY. IN ADDITION...UP TO TWO INCHES OF RAIN HAVE
FALL IN NORTHEASTERN SALINE COUNTY.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3931 9306 3931 9298 3923 9292 3924 9284
3934 9279 3924 9244 3897 9258 3898 9283
3907 9294 3894 9307 3895 9349 3928 9348
3923 9337 3929 9335 3933 9324 3940 9319
$$
PREDMORE2 follow-up statements
000
WGUS73 KEAX 082224
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
522 PM CDT WED JUN 8 2005
MOC089-195-090245-
SALINE MO-HOWARD MO-
522 PM CDT WED JUN 8 2005
...FLASH FLOOD WARNING CONTINUES FOR HOWARD AND SALINE COUNTIES UNTIL
945 PM CDT...
AT 519 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED SOME LOCATIONS HAVE RECEIVED OVER 2 INCHES
OF RAIN.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ARROW ROCK...ESTILL...FAYETTE...GILLIAM...GLASGOW...
LISBON AND NAPTON.
LOCAL LAW ENFORCEMENT REPORTS SOME WATER OVER THE ROAD ON HIGHWAY J
IN HOWARD COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3931 9306 3931 9298 3923 9292 3924 9284
3934 9279 3924 9244 3897 9258 3898 9283
3907 9294 3894 9307 3895 9349 3928 9348
3923 9337 3929 9335 3933 9324 3940 9319
$$
LVQ000
WGUS73 KEAX 090041
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
741 PM CDT WED JUN 8 2005
MOC089-195-090051-
SALINE MO-HOWARD MO-
741 PM CDT WED JUN 8 2005
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR HOWARD AND SALINE
COUNTIES HAS BEEN CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3931 9306 3931 9298 3923 9292 3924 9284
3934 9279 3924 9244 3897 9258 3898 9283
3907 9294 3894 9307 3895 9349 3928 9348
3923 9337 3929 9335 3933 9324 3940 9319
$$
LVQWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 8:23 AM CDT, 7 hours 34 minutes earlier.
Area forecast discussion, Jun 8, 8:23 AM CDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 823 AM CDT WED JUN 8 2005 .DISCUSSION... QUICK ADJUSTMENT TO THE MORNING FORECAST FOR THUNDERSTORMS THAT HAVE POPPED UP. WITH THE MOISTURE AXIS IN PLACE ACROSS EASTERN KANSAS AND FAR WESTERN MISSOURI...AND THE OUT FLOW FROM THE OVERNIGHT MCS IN NEBRASKA/IOWA HAS...THE LOW LEVEL JET HAS POPPED OF A LINE OF STORMS ACROSS THE NORTHWEST CORNER OF MISSOURI. THESE STORMS ARE EXPECTED TO PERSIST THROUGH THE MID MORNING HORUS ACROSS. EXPECTATIONS ARE THAT THE LOW LEVEL JET THAT HELPED START THESE STORMS SHOULD PUSH THEM OF THE MOISTURE AXIS LATTER THIS MORNING...LIMITING THEIR LIFE SPAN. ADJUSTED POPS ACCORDING TO CURRENT RADAR TRENDS...WHICH INCLUDED BRING CHANCE POPS AS FAR SOUTH AS KANSAS CITY. HOWEVER...WITHOUT THE SUPPORT OF THE LOW LEVEL JET...CONVECTION AS FAR SOUTH AS I-70 SHOULD HAVE A HARD TIME SUSTAINING ITSELF. CUTTER && .PREV DISCUSSION... 335 AM WED... MAIN FORECAST CONCERN CONTINUES TO FOCUS ON CHANCES OF THUNDERSTORMS OVER THE NEXT SEVERAL DAYS AS UNSTABLE AIRMASS REMAINS IN PLACE AS FLOW ALOFT BECOMES MORE SOUTHWESTERLY IN RESPONSE TO DEEPENING SHORT WAVE TROUGH IN THE WESTERN PART OF COUNTRY. WATCHING STORMS OVER NORTH CENTRAL NEBRASKA THIS MORNING. BOTH 00Z AND 06Z RUN OF NAM WANTS TO BRING THESE STORMS SOUTHEAST INTO NORTHERN HALF OF FORECAST AREA THIS MORNING...THEN DROP IT SOUTH AS A COMPLEX THIS AFTERNOON. STORMS ARE EXPECTED TO RIDE SOUTH IN AXIS OF BETTER MOISTURE THAT WILL BE SITTING ACROSS EASTERN KANSAS AND WESTERN MISSOURI. NAM 800 MB THETA E LINES UP PRETTY WELL WITH MOISTURE THAT IS APPARENT ON 11-3.9 IR SATELLITE IMAGE. SURFACE DEWPOINTS ALSO SHOWING BEST MOISTURE POOLED IN EXTREME EASTERN KANSAS AT THIS TIME. IF THIS COMPLEX DOES DIVE SOUTH THROUGH AREA TODAY...MAY SEE OUTFLOW BOUNDARY JUST TO OUR SOUTH THIS EVENING...PROVIDING FOCUS FOR CONVECTION. TRUE FRONT HOWEVER WILL STILL BE TO OUR NORTHWEST THIS EVENING...SO MAKES FOR A COMPLEX SITUATION AS TO WHERE HEAVIEST RAIN AND STRONGEST STORMS WILL BE OCCURRING TONIGHT. WITH SUCH QUESTION MARKS...WILL LEAVE POPS IN CHANCE CATEGORY FOR NOW. TRUE FRONT SHOULD STAY JUST TO OUR NORTHWEST ON THURSDAY AND FRIDAY...REMAINING ALIGNED WITH THE UPPER FLOW. CONVECTIVELY INDUCED VORTICITY MAXIMA WILL LIKELY BE FACTORS ON WHERE STRONGEST CONVECTION OCCURS THE NEXT FEW DAYS...BUT PLACEMENT AND TIMING OF THESE WAVES IS VERY UNCERTAIN...SO WILL KEEP WITH MIDDLE OF THE ROAD POPS FOR THE TIME BEING. BY SATURDAY MORNING...SOUTHWEST UPPER WAVE EXPECTED TO BE LIFTING NORTHEAST INTO CENTRAL PLAINS. WITH STRONG RIDGE HOLDING FIRM OVER THE EAST COAST...NOT OUT OF THE QUESTION STRONGER STORMS MAY STAY OVER THE PLAINS DURING THE DAY ON SATURDAY...BUT WITH SHORT WAVE MOVING INTO NORTHERN PLAINS...SURFACE FRONT MAY BE DRAGGED A LITTLE FURTHER TO THE EAST BY SATURDAY NIGHT...THUS BRINGING THE POTENTIAL OF ANOTHER DECENT SEVERE WEATHER OUTBREAK TO NORTHEAST KANSAS AND NORTHWEST MISSOURI. REGARDING TEMPERATURES...ONLY SOME MINOR CHANGES MADE OVER THE NEXT FEW DAYS. WITH POSSIBILITY OF STORM COMPLEX AND QUITE A BIT OF CLOUDINESS AS THE DAY PROGRESSES TODAY...WILL LOWER HIGHS A FEW DEGREES...AND KEEP HIGHS MAINLY IN THE MID AND UPPER 80S THE NEXT FEW DAYS WITH EXPECTED CONVECTION. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 8, 1:00 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED JUN 8 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 100 PM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ONGOING THUNDERSTORMS ACROSS SEVERE THUNDERSTORM WATCH NUMBER 435 CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND LOCALIZED FLOODING. THESE STORMS WILL EXIT THE AREA THIS AFTERNOON. ANOTHER AREA OF INTEREST FOR THUNDERSTORM DEVELOPMENT IS ALONG A SURFACE BOUNDARY FROM SOUTHEAST KANSAS UP TO NORTHWEST MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS BOUNDARY BY MID TO LATE AFTERNOON...AND MOVE NORTHEAST OVERNIGHT. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE SEVERE THUNDERSTORMS WITH THE PRIMARY THREAT DAMAGING WINDS AND LARGE HAIL. DEPENDING ON WHERE THE LINE OF STORMS SITUATES ITSELF OVERNIGHT...LOCALIZED FLOODING IS AGAIN POSSIBLE...EXPECTED MAINLY IN LOCATIONS SOUTH OF I-70. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WARM AND HUMID AIR MASS WILL REMAIN OVER CENTRAL AND WESTERN MISSOURI AND ADJACENT AREAS OF EASTERN KANSAS FROM THURSDAY THROUGH THE WEEKEND. PERIODS OF THUNDERSTORMS WILL BE LIKELY AS UPPER LEVEL DISTURBANCES MOVE FROM SOUTHWEST TO NORTHEAST OVER THE MID SECTION OF THE COUNTRY. WITH SUCH AN UNSTABLE AIR MASS IN PLACE...SEVERE STORMS WILL BE A POSSIBILITY. OF PARTICULAR CONCERN WILL BE SATURDAY NIGHT AND SUNDAY NIGHT AS STRONGER UPPER LEVEL WAVES MOVE OVER THE REGION. FLOODING RAINS WILL ALSO BE POSSIBLE...ESPECIALLY DUE TO THE FACT THAT MANY AREAS HAVE GROUND THAT IS ALREADY SATURATED FROM PREVIOUS RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AT TIMES TODAY THROUGH SUNDAY NIGHT. LVQ
In the hours before
Local storm report, Jun 8, 3:08 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
308 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD SALISBURY 39.42N 92.80W
06/08/2005 CHARITON MO POST OFFICE
STREET FLOODING REPORTED IN SALISBURY
0303 PM HAIL 4 S HIGBEE 39.25N 92.51W
06/08/2005 1.00 INCH HOWARD MO CO-OP OBSERVER
&&
MJMLocal storm report, Jun 8, 3:09 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
309 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM FLASH FLOOD SALISBURY 39.42N 92.80W
06/08/2005 CHARITON MO POST OFFICE
STREET FLOODING REPORTED IN SALISBURY
&&
MJMSpecial weather statement, Jun 8, 3:17 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 317 PM CDT WED JUN 8 2005 MOZ032-039-040-082115- CHARITON-HOWARD-SALINE- 317 PM CDT WED JUN 8 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN SALINE...SOUTHERN CHARITON AND WESTERN HOWARD COUNTIES... AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LISBON...OR 14 MILES EAST OF MARSHALL... MOVING NORTHEAST AT 25 MPH. PEOPLE IN CHARITON...HOWARD AND SALINE COUNTIES...INCLUDING THE CITIES OF LISBON AND GLASGOW...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SF
Local storm report, Jun 8, 3:30 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 3 SE AXTELL 39.78N 92.46W
06/08/2005 MACON MO TRAINED SPOTTER
KELLOGG AVENUE...ROAD WASHED OUT...IMPASSABLE
&&
MJMLocal storm report, Jun 8, 3:48 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL GLASGOW 39.23N 92.84W
06/08/2005 0.88 INCH HOWARD MO POST OFFICE
&&
MJMLocal storm report, Jun 8, 3:50 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MOBERLY 39.42N 92.44W
06/08/2005 0.75 INCH RANDOLPH MO TRAINED SPOTTER
3/4 INCH HAIL REPORTED NEAR MOBERLY COMMUNITY COLLEGE
&&
MJMThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:27 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway | 34 min |
| Jun 8, 11:17 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 33 min |
| Jun 8, 11:31 AM CDT | Severe Thunderstorm Warning | EAX | Livingston | 35 min |
| Jun 8, 11:55 AM CDT | Severe Thunderstorm Warning | EAX | Linn, Livingston | 38 min |
| Jun 8, 12:29 PM CDT | Flash Flood Warning | EAX | Livingston | 6 hr |
| Jun 8, 12:54 PM CDT | Flash Flood Warning | EAX | Carroll | 6 hr |
| Jun 8, 1:11 PM CDT | Flash Flood Warning | EAX | Macon | 6 hr |
| Jun 8, 1:29 PM CDT | Flash Flood Warning | EAX | Chariton | 6 hr |
| Jun 8, 2:16 PM CDT | Flash Flood Warning | EAX | Chariton, Randolph | 6 hr |
| Jun 8, 2:39 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 36 min |
| Jun 8, 3:06 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 28 min |
| Jun 8, 3:27 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Saline | 33 min |
| Jun 8, 3:54 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 51 min |
| Jun 8, 4:36 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 39 min |
| Jun 8, 4:44 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 52 min |
| Jun 8, 5:15 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 45 min |
| Jun 8, 5:29 PM CDT | Flash Flood Warning | EAX | Cooper | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.